MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-018
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2026, a 18mm amplazter septal occluder was chosen for implant using an 8f amplatzer torqvue delivery system for a closure of a post-infarct ventricular septal defect (vsd) in a patient who had experienced a myocardial infarction approximately 10 days earlier.During the procedure, the left disc of the occluder was deployed in the left ventricle as intended.However, transesophageal echocardiography (tee) imaging was limited due to interference attributed to an impella pump positioned in the aorta, resulting in difficulty visualizing and guiding the device to an optimal position.It was stated that the physician elected to recapture the left disc and attempt redeployment closer to the ventricular septum.Upon redeployment, the left disc formed a ¿cobra head¿ configuration.The deformed device was never released from the delivery cable.There was no interaction with the cardiac structures during deployment and no angulation/kink were noticed in the delivery system.The device was then recaptured and removed without incident.Because the delivery sheath remained positioned across the defect within the left ventricle, the physician exchanged and upsized the delivery system to a 9f amplatzer trevisio delivery system and selected a 17mm amplatzer septal occluder.When advancing this second device, the left disc again assumed a cobra head configuration and the device had some interactions with the mitral leaflets.The physician subsequently recaptured and redeployed the disc two additional times.It was then reported that tee imaging demonstrated a developing pericardial effusion.During the procedure the patient¿s activated clotting time (act) was above 250 and had a sinus rhythm.Pericardial effusion was noted on the outside of atriums.The pericardial effusion was localized near atria and the physician believes it might have been due to recapturing and re-deploying the device multiple times near the lv apex.Pericardiocentesis was performed, and although fluid was initially drained, reaccumulation was observed.Based on these findings and concern for a possible perforation, the physician recommended transferring the patient to surgery for vsd repair.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24335049
Report Number2135147-2026-00888
Device Sequence Number9773078
Product Code MLV
UDI-Device Identifier00811806010151
UDI-Public(01)00811806010151(17)300831(10)11061170
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-018
Device Catalogue Number9-ASD-018
Device Lot Number11061170
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale